Skip to main content Accessibility help
×
Home

Almost Disjoint Families and Diagonalizations of Length Continuum

  • Dilip Raghavan (a1)

Abstract

We present a survey of some results and problems concerning constructions which require a diagonalization of length continuum to be carried out, particularly constructions of almost disjoint families of various sorts. We emphasize the role of cardinal invariants of the continuum and their combinatorial characterizations in such constructions.

Copyright

References

Hide All
[1] Balcar, B., Dočkálková, J., and Simon, P., Almost disjoint families of countable sets, Finite and infinite sets, vol. I, II (Eger, 1981), Colloquia Mathematics Societas János Bolyai, vol. 37, North-Holland, Amsterdam, 1984, pp. 5988.
[2] Balcar, B., Pelant, J., and Simon, P., The space of ultrafilters on N covered by nowhere dense sets, Polska Akademia Nauk. Fundamenta Mathematicae, vol. 110 (1980), no. 1, pp. 1124.
[3] Balcar, B. and Simon, P., Disjoint refinement, Handbook of Boolean algebras, vol. 2, North-Holland, Amsterdam, 1989, pp. 333388.
[4] Balcar, B. and Vojtáš, P., Almost disjoint refinement of families of subsets of N, Proceedings of the American Mathematical Society, vol. 79 (1980), no. 3, pp. 465470.
[5] Bartoszyński, T., Combinatorial aspects of measure and category, Polska Akademia Nauk. Fundamenta Mathematicae, vol. 127 (1987), no. 3, pp. 225239.
[6] Bartoszyński, T., Invariants of measure and category, Handbook of set theory, to appear.
[7] Bartoszyński, T. and Judah, H., Set theory: On the structure of the real line, A K Peters Ltd., Wellesley, MA, 1995.
[8] Baumgartner, J. E., Chains and antichains in P(ω), The Journal of Symbolic Logic, vol. 45 (1980), no. 1, pp. 8592.
[9] Blass, A., Combinatorial cardinal characteristics of the continuum, Handbook of set theory, to appear.
[10] Brendle, J., MOB families and MAD families , Archive for Mathematical Logic, vol. 37 (1997), no. 3, pp. 183197.
[11] Brendle, J. and Hrušák, M., Countable Fréchet Boolean groups: An independence result, The Journal of Symbolic Logic, (to appear).
[12] Brendle, J. and Yatabe, S., Forcing indestructibility of MAD families, Annals of Pure and Applied Logic, vol. 132 (2005), no. 2-3, pp. 271312
[13] Farah, I., A proof of the -absoluteness theorem, Advances in logic, Contemporary Mathematicians, vol. 425, American Mathematical Society, Providence, RI, 2007, pp. 922.
[14] Fuchino, S., Koppelberg, S., and Shelah, S., Partial orderings with the weak Freese–Nation property, Annals of Pure and Applied Logic, vol. 80 (1996), no. 1, pp. 3554.
[15] García-Ferreira, S., Continuous functions between Isbell–Mrówka spaces, Commentationes Mathematicae Universitatis Carolinae, vol. 39 (1998), no. 1, pp. 185195.
[16] Gruenhage, G. and Szeptycki, P. J., Fréchet–Urysohn for finite sets, Topology and its Applications, vol. 151 (2005), no. 1-3, pp. 238259.
[17] Hindman, N., On the existence of c-points in βN/N, Proceedings of the American Mathematical Society, vol. 21 (1969), pp. 277280.
[18] Hrušák, M., MAD families and the rationals, Commentationes Mathematicae Universitatis Carolinae, vol. 42 (2001), no. 2, pp. 345352.
[19] Hrušák, M. and Ferreira, S. García, Ordering MAD families a la Katétov, The Journal of Symbolic Logic, vol. 68 (2003), no. 4, pp. 13371353.
[20] Kastermans, B., Very MAD families, Advances in logic, Contemporary Mathematicians, vol. 425, American Mathematical Society, Providence, RI, 2007, pp. 105112.
[21] Larson, P. B., Almost-disjoint coding and strongly saturated ideals, Proceedings of the American Mathematical Society, vol. 133 (2005), no. 9, pp. 27372739.
[22] Leathrum, T. E., A special class of almost disjoint families, The Journal of Symbolic Logic, vol. 60 (1995), no. 3, pp. 879891.
[23] Miller, A.W., Arnie Miller's problem list, Set theory of the reals ( Ramat Gan , 1991), Israel Mathematical Conference Proceedings, vol. 6, Bar-Ilan University, Ramat Gan, 1993, pp. 645654.
[24] Moore, J. T., A solution to the L space problem, Journal of the American Mathematical Society, vol. 19 (2006), no. 3, pp. 717736, (electronic).
[25] Pierce, R. S., Modules over commutative regular rings, Memoirs of the American Mathematical Society, no. 70, American Mathematical Society, Providence, R.I., 1967.
[26] Raghavan, D., Maximal almost disjoint families of functions, Fundamenta Mathematicae, vol. 204 (2009), no. 3, pp. 241282.
[27] Raghavan, D., A model with no strongly separable almost disjoint families, to appear.
[28] Raghavan, D., There is a Van Douwen MAD family, Transactions of the American Mathematical Society, to appear.
[29] Raghavan, D. and Stepräns, J., On weakly tight families, to appear.
[30] Shelah, S., MAD families and SANE player, preprint, 0904.0816.
[31] Shelah, S. and Stepräns, J., MASAs in the Calkin algebra without the continuum hypothesis, Canadian Mathematical Bulletin.
[32] Szentmiklóssy, Z., S-spaces and L-spaces under Martin's axiom, Topology, Vol. II ( Proc. Fourth Colloq. , Budapest, 1978), Colloquia Mathematics Societas János Bolyai, vol. 23, North-Holland, Amsterdam, 1980, pp. 11391145.
[33] Todorčević, S., Partition problems in topology, Contemporary Mathematics, vol. 84, American Mathematical Society, Providence, RI, 1989.
[34] Todorčević, S., A dichotomy for P-ideals of countable sets, Fundamenta Mathematicae, vol. 166 (2000), no. 3, pp. 251267.
[35] Todorčević, S., Walks on ordinals and their characteristics, Progress in Mathematics, vol. 263, Birkhäuser Verlag, Basel, 2007.
[36] van Douwen, E. K. and Kunen, K., L-spaces and S-spaces in P(ω), Topology and its Applications, vol. 14 (1982), no. 2, pp. 143149.
[37] Zhang, Y., Towards a problem of E. van Douwen and A. Miller, Mathematical Logic Quarterly, vol. 45 (1999), no. 2, pp. 183188.

Almost Disjoint Families and Diagonalizations of Length Continuum

  • Dilip Raghavan (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed